advertisement
Question
Posted by: ADHDude | 2010/05/15

post traumatic worry

Dear Doc. I am having a horrible time and I know you are tired of me but I am all alone. I do not know whether this can be classified as post traumatic worry but remember I told you the following: (Please bear with me)

My life is now being ruined by worry over an incedent that happened to me. Please I beg of you to give me peace of mind so i can move on. After taking my morning dose of Ritalin I got a horrible overstimulated feeling where it actually felt like my mind was moving to fast for my environment. I looked all around the room and didnt know what to do with myself. It felt like a million thoughts shooting though my head and I got all confused and disorientated. It is very hard to explain and I know you going to just ignore me but I have spoken to my psychiatrist and he said this was a classic panic attack. I have been on Ritalin for years and have never had this before. My concern is that this is going to happen each time I take them. I actually cant believe this is happening to me. Have you heard of Ritalin causing such a horrible reaction?

Here is the response from an ADD specialist:

In 36 years of involvement and having treated 23,000 cases I have never seen or heard of a reaction like this following Ritalin. Thus I am unable to comment without personally knowing you or examining you. My advice is to discuss this with your doctor as it impossible for me to assist you. This is my final comment.

I have contacted this doctor on numerous occations because he knows the drug well. I am doing well on Ritalin but because of the worry it has put me into a deep hole and my AD''s do not even help anymore. Why cant I believe this doctor and my own doctor that this wasnt caused by Ritalin? I am tired of running from one specialist and rehab to another. HOW DO I TELL MYSELF NOT TO WORRY SO MUCH? I have lost trust in doctors mainly due to family and books that say all drugs are bad for you. Another point I would like to make is that this incident happed at the time I was weaning off effexor. Why does the brain do such strange things or am I just a drug addict? If I do not take my Ritalin I tend to take sleeping tablets all day, not out of addiction, but to try avoid the ritalin.Because of the fear. Please advise doctor because my life is spiralling downwards.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm sure you are far more tired of having your problems than any of us. What gets me tired is when people bring a problem, I give them my best advice ( maybe brilliant, maybe not, but anyway the best I can manage ) and they don't take the advice ( which is their absolute right ) and then bring the problem back - I have nothing more to give, however much I'd like to help even more.
I haven't heard of Ritalin having the sort of effect you describe, which I'm sure must be very unpleasant. It does sound rather like a panic atack with background anxiety, and maybe it was a coincidence that it happend after you took the Ritali n you were used to. I have known cases where someone had their first panic attack when something else, actually coincidental was happening, and assumed that the panic was CAUSED by whatever happend. And then if one grows extra anxioys the next time that thing happens, this would increase the chance of having another panic attack then, too.
CBT ( Cognitive-Behaviour Therapy )style counselling can help one to gain control over one's feelings of anxiety and to stop such attacks of anxiety. It is a method that is logical and in which you are actively involved in finding and pratising solutions.
Don't take the books too seriously - they are written by people who say they want to help you, but who actually write them to make money - and if they said everything was fine and you needed nothing other than what the doctor recommends - such books might be accurate but wouldn't sell so well. I don't respect these authors who tell people what they want to hear, rather than telling the truth.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/05/16

I'm sure you are far more tired of having your problems than any of us. What gets me tired is when people bring a problem, I give them my best advice ( maybe brilliant, maybe not, but anyway the best I can manage ) and they don't take the advice ( which is their absolute right ) and then bring the problem back - I have nothing more to give, however much I'd like to help even more.
I haven't heard of Ritalin having the sort of effect you describe, which I'm sure must be very unpleasant. It does sound rather like a panic atack with background anxiety, and maybe it was a coincidence that it happend after you took the Ritali n you were used to. I have known cases where someone had their first panic attack when something else, actually coincidental was happening, and assumed that the panic was CAUSED by whatever happend. And then if one grows extra anxioys the next time that thing happens, this would increase the chance of having another panic attack then, too.
CBT ( Cognitive-Behaviour Therapy )style counselling can help one to gain control over one's feelings of anxiety and to stop such attacks of anxiety. It is a method that is logical and in which you are actively involved in finding and pratising solutions.
Don't take the books too seriously - they are written by people who say they want to help you, but who actually write them to make money - and if they said everything was fine and you needed nothing other than what the doctor recommends - such books might be accurate but wouldn't sell so well. I don't respect these authors who tell people what they want to hear, rather than telling the truth.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement